Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 20, 2008, 5:25 AM CDT for 25 counties in North Dakota. It took effect at Apr 20, 2008, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 5:25 AM CDT (10:25 UTC)
- In effect from
- Apr 20, 2008, 1:00 PM CDT
- Expired
- Apr 20, 2008, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 70 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3213 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 201025 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT SUN APR 20 2008 ...A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM CDT FOR STRONG WINDS AND DRY DORMANT VEGETATION AND THE POSSIBILITY OF LIGHTNING STRIKES THIS AFTERNOON AND EVENING... .A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM CDT. A COLD FRONT OVER EASTERN MONTANA EARLY THIS MORNING IS FORECAST TO MOVE INTO FAR WESTERN NORTH DAKOTA BY NOON. SOUTHEAST WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO RANGE FROM 35 TO 40 PERCENT...NORMALLY TOO HIGH FOR RED FLAG CRITERIA. HOWEVER...GIVEN THAT THERE HAS BEEN LITTLE OR NO GREENUP IN THE GRASSLANDS AND THAT THERE HAS BEEN INCREASING WILDFIRE ACTIVITY OVER THE PAST FEW DAYS...A RED FLAG WARNING IS WARRANTED. IN ADDITION TO THE WINDS...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...AND LIGHTNING STRIKES WILL BE A HAZARD WITH DRY FUEL CONDITIONS. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-201830- /O.NEW.KBIS.FW.W.0012.080420T1800Z-080421T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 525 AM CDT SUN APR 20 2008 /425 AM MDT SUN APR 20 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG WINDS AND DRY DORMANT VEGETATION AND POSSIBLE LIGHTNING STRIKES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. SOUTHEAST WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO RANGE FROM 35 TO 40 PERCENT...NORMALLY TOO HIGH FOR RED FLAG CRITERIA. HOWEVER...GIVEN THAT THERE HAS BEEN LITTLE OR NO GREENUP IN THE GRASSLANDS AND THAT THERE HAS BEEN INCREASING WILDFIRE ACTIVITY OVER THE PAST FEW DAYS...A RED FLAG WARNING IS WARRANTED. IN ADDITION TO THE WINDS...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...AND LIGHTNING STRIKES WILL BE A HAZARD WITH DRY FUEL CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
2 follow-up statements
000 WWUS83 KBIS 201832 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 132 PM CDT SUN APR 20 2008 ...A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM CDT FOR STRONG WINDS AND DRY DORMANT VEGETATION AND THE POSSIBILITY OF LIGHTNING STRIKES THIS AFTERNOON AND EVENING... .A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM CDT. A COLD FRONT OVER WESTERN NORTH DAKOTA ON SUNDAY AFTERNOON IS FORECAST TO MOVE INTO CENTRAL NORTH DAKOTA LATE THIS EVENING. SOUTHEAST WINDS AROUND 20 TO 30 MPH WITH GUSTS UP TO 45 MPH HAVE BEEN REPORTED. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO RANGE FROM 35 TO 40 PERCENT...NORMALLY TOO HIGH FOR RED FLAG CRITERIA. HOWEVER...GIVEN THAT THERE HAS BEEN LITTLE OR NO GREENUP IN THE GRASSLANDS AND THAT THERE HAS BEEN INCREASING WILDFIRE ACTIVITY OVER THE PAST FEW DAYS...A RED FLAG WARNING IS WARRANTED. IN ADDITION TO THE WINDS...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...AND LIGHTNING STRIKES WILL BE A HAZARD WITH DRY FUEL CONDITIONS. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-210245- /O.CON.KBIS.FW.W.0012.000000T0000Z-080421T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 132 PM CDT SUN APR 20 2008 /1232 PM MDT SUN APR 20 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM CDT. A COLD FRONT OVER WESTERN NORTH DAKOTA ON SUNDAY AFTERNOON IS FORECAST TO MOVE INTO CENTRAL NORTH DAKOTA LATE THIS EVENING. SOUTHEAST WINDS AROUND 20 TO 30 MPH WITH GUSTS UP TO 45 MPH HAVE BEEN REPORTED. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO RANGE FROM 35 TO 40 PERCENT...NORMALLY TOO HIGH FOR RED FLAG CRITERIA. HOWEVER...GIVEN THAT THERE HAS BEEN LITTLE OR NO GREENUP IN THE GRASSLANDS AND THAT THERE HAS BEEN INCREASING WILDFIRE ACTIVITY OVER THE PAST FEW DAYS...A RED FLAG WARNING IS WARRANTED. IN ADDITION TO THE WINDS...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...AND LIGHTNING STRIKES WILL BE A HAZARD WITH DRY FUEL CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JWS
000 WWUS83 KBIS 210257 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 957 PM CDT SUN APR 20 2008 ...RED FLAG WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA HAS EXPIRED... A COLD FRONT SURGING THROUGH CENTRAL NORTH DAKOTA IS BRINGING COOLER AIR AND HIGHER RELATIVE HUMIDITIES TO THE REGION THIS EVENING. WHILE WINDS REMAIN GUSTY...HUMIDITIES FOR CRITICAL FIRE WEATHER CONDITIONS ARE BELOW THRESHOLD VALUES. THE RED FLAG WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-210400- /O.EXP.KBIS.FW.W.0012.000000T0000Z-080421T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 957 PM CDT SUN APR 20 2008 /857 PM MDT SUN APR 20 2008/ ...RED FLAG WARNING HAS EXPIRED. ... THE RED FLAG WARNING HAS EXPIRED. A COLD FRONT SURGING THROUGH CENTRAL NORTH DAKOTA IS BRINGING COOLER AIR AND HIGHER RELATIVE HUMIDITIES TO THE REGION THIS EVENING. WHILE WINDS REMAIN GUSTY...HUMIDITIES FOR CRITICAL FIRE WEATHER CONDITIONS ARE BELOW THRESHOLD VALUES. THE RED FLAG WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 20, 4:18 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 20, 4:18 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT SUN APR 20 2008 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... MAIN FOCUS TODAY INCLUDES STRONG WINDS THIS MORNING WITH WIND ADVISORY AND RED FLAG WARNING WARRANTED. SEE FIRE WEATHER DISCUSSION FOR RED FLAG DETAILS. THEN FOCUS SHIFTS TO PRECIPITATION CHANCES WITH SURFACE TROUGH/FRONT AND VIGOROUS UPPER LEVEL LOW/TROUGH WITH THUNDERSHOWERS AND RAIN AND SNOW SHOWERS. CURRENTLY...INVERTED TROUGH/COLD FRONT EXTENDED FROM A LOW IN WYOMING NORTHEASTWARD THROUGH EASTERN MONTANA TO SOUTH CENTRAL SASKATCHEWAN. BY NOON THE FRONT SHOULD BE OVER FAR WESTERN COUNTIES OF NORTH DAKOTA...AND BY EVENING NEAR DICKINSON TO EAST OF WILLISTON. BY MONDAY MORNING THE FRONT SHOULD BE APPROACHING THE RED RIVER VALLEY. CURRENTLY SOUTHEAST WINDS OF 15 TO 20 MPH WITH SOME HIGHER GUSTS...EXCEPT DICKINSON WHICH REPORTED 35 MPH GUSTING TO OVER 45 MPH. THINKING WINDS THERE SHOULD DECREASE DURING THE MORNING. WILL ISSUE WIND ADVISORY MY CENTRAL AND EASTERN COUNTIES...ONE BEGINNING 15Z AND THE JAMESTOWN AREA BEGINNING 18Z. EXPECTING ENOUGH INSTABILITY FOR THUNDERSTORMS THIS AFTERNOON OVER THE WESTERN HALF OF THE STATE...THEN RAIN AND SNOW SHOWERS SPREADING WEST TO EAST TONIGHT AS COLD AIR MOVES IN BEHIND THE COLD FRONT. MODELS HAVE CONSISTENTLY PUT GOOD PRECIP AMOUNTS OF 1/4 TO 1/2 INCH OVER NORTHWEST AND NORTH CENTRAL...WITH LESS THAN A TENTH OF AN INCH SOUTHERN COUNTIES. WEST WINDS MONDAY WITH A CHANCE OF SHOWERS AS UPPER LEVEL VORT ENERGY MOVES ACROSS THE STATE AND THE UPPER LOW LIFTS NORTH INTO CANADA. .LONG TERM...WEDNESDAY THROUGH SATURDAY UNSETTLED PATTERN IN THE EXTENDED PERIOD. MODELS BEGIN THE EXTENDED PERIOD IN PRETTY GOOD AGREEMENT WITH HIGH PRESSURE SITUATED OVER THE REGION AND A CLOSED UPPER LOW SITUATED JUST OFFSHORE OF THE WA/OR COAST. WEDNESDAY LOOKS TO BE DRY AND A LITTLE WARMER ACROSS THE SOUTH THAN THE PREVIOUS FORECAST AS SOUTHERLY RETURN FLOW DEVELOPS DURING THE DAY AHEAD OF SURFACE LOW PRESSURE THAT DEVELOPS OVER THE NORTHERN AND CENTRAL HIGH PLAINS IN A BROAD SOUTHWEST UPPER FLOW PATTERN. THIS SURFACE LOW MOVES INTO THE NORTHERN PLAINS WEDNESDAY NIGHT BRINGING A CHANCE OF SHOWERS TO THE AREA. APPEARS TO BE ENOUGH STABILITY FOR SOME THUNDER ACROSS THE SOUTH...AS WELL AS ENOUGH COLD AIR FOR A RAIN/SNOW MIX IN THE WEST LATE WEDNESDAY NIGHT. THE ECMWF IS A BIT QUICKER THAN THE GFS AT THIS POINT BUT STILL ENOUGH AGREEMENT ON QPF PATTERN TO RAISE POPS INTO THE CHANCE CATEGORY ON WEDNESDAY NIGHT. THE GLOBAL GEM ALSO SUPPORTS THIS SCENARIO. MODELS BEGIN TO DIVERGE BEYOND THIS POINT WITH THE ECMWF AND GLOBAL GEM BRINGING AND END TO THE PRECIPITATION FROM WEST TO EAST ON THURSDAY AS THE SYSTEM HEADS EAST. THE GFS ON THE OTHER HAND SLOWS THE SURFACE SYSTEM AS THE UPPER TROUGH CLOSES OFF OVER NORTH DAKOTA BRINGING SIGNIFICANT RAIN AND SNOW TO THE AREA THURSDAY AND THURSDAY NIGHT. THE GFS HAS BEEN THE LEAST CONSISTENT OF THE MODELS AND HAVE LEANED TOWARD AN ECMWF GLOBAL GEM SOLUTION HERE. THUS WE DID KEEP A CHANCE OF RAIN AND SNOW OVER THE CWA ON THURSDAY BUT WENT DRIER THURSDAY NIGHT WITH MAINLY SLIGHT CHANCE POPS. BEYOND THE DAY 4-5 PERIOD...THE GFS KEEPS A COOL AIRMASS OVER THE REGION IN A NORTHWEST FLOW. ECMWF IS MORE ZONAL AND BRINGS A BRIEF WARMUP ON SATURDAY BEFORE COOLING TEMPERATURES DOWN AGAIN ON SUNDAY. && .AVIATION... SEVERAL PROBLEMS TO DEAL WITH IN THE AVIATION FORECAST TODAY. FIRST WILL BE WINDS AS A LOW PRESSURE SYSTEM CURRENTLY OVER SOUTHEAST MONTANA MAKES IT WAY EAST ACROSS THE CWA BY THE END OF THE 24 HOUR PERIOD. STRONG SOUTHEAST FLOW AHEAD OF THE SYSTEM WILL TURN WEST BEHIND THE SYSTEM. WILL USE LATEST RUC AND NAM WIND GUIDANCE FOR A START ON WIND FORECAST. SECOND PROBLEM WILL BE SHOWER AND POSSIBLE THUNDERSTORM DEVELOPMENT ALONG AND BEHIND THE COLD FRONT THIS AFTERNOON AND EVENING. WILL LIKELY CARRY A PROB30 GROUP FOR THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. AND FINALLY LOW CEILINGS AND VSBYS IN FROZEN PRECIPITATION LATE IN THE PERIOD. WILL HIT NORTHERN ZONES THE HARDEST WITH LOWER CIGS/VSBYS LATE TONIGHT. && .FIRE WEATHER... STRONG WINDS AND LOW RELATIVE HUMIDITIES ON SATURDAY GAVE RISE TO RED FLAG CONDITIONS. SEVERAL FIRES IGNITED AND WERE DIFFICULT TO CONTROL. WINDS WERE 15 TO 25 MPH AND GUSTY WITH MINIMUM RELATIVE HUMIDITIES OF 15 TO 22 PERCENT. FOR TODAY...EXPECTING WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TODAY OVER ALL BUT THE FAR WESTERN COUNTIES. THE TROUGH/FRONT IS EXPECTED TO MOVE INTO WESTERN NORTH DAKOTA AROUND NOON AND THE SOUTHEAST WINDS WILL DECREASE DURING THE MORNING...THEN BECOME WESTERLY 15 TO 20 MPH THIS AFTERNOON. FROM ROUGHLY BURKE COUNTY TO GRANT/SIOUX COUNTIES EXPECTING SOUTHEAST WINDS TO INCREASE DURING THE MORNING AND REMAIN IN WIND ADVISORY CRITERIA THROUGH 10 PM CDT. THE MAIN FLY IN THE OINTMENT IS RELATIVE HUMIDITIES...WHICH ARE EXPECTED TO DROP TO 35 TO 40 PERCENT THIS AFTERNOON. THIS RELATIVE HUMIDITY WOULD NORMALLY BE TOO HIGH FOR RED FLAG CRITERIA...HOWEVER BECAUSE OF DORMANT/DRY VEGETATION WITH LITTLE OR NO GREENUP REPORTED...AND SUCH STRONG WINDS EXPECTED...WILL ISSUE THE RED FLAG BEGINNING AROUND 10 AM CDT THIS MORNING AND CONTINUING UNTIL 10 PM CDT TONIGHT. AS THE COLD FRONT PUSHES EASTWARD INTO THE STATE THIS AFTERNOON AND EVENING...THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD...AND THE LOWER LEVELS SHOULD BECOME MORE CONDUCIVE TO PRECIPITATION REACHING THE GROUND. LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION SHOULD CHANGE OVER INTO A RAIN AND SNOW MIX BEHIND THE COLD FRONT TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ002>005-010>013-019>023- 025-034>037-042-045>048-050-051. WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ002>005-010>013-019>023- 034>036-042-045>047-050. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR NDZ025-037-048-051. && JV/TH
Hazardous weather outlook, Apr 19, 3:34 PM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT SAT APR 19 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 334 PM CDT SAT APR 19 2008 /234 PM MDT SAT APR 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH...RELATIVE HUMIDITY VALUES IN THE 15-20 PERCENT RANGE AND DRY VEGETATION WILL CREATE CONDITIONS PROMOTING RAPID FIRE GROWTH WITH RANGELAND FIRE DANGER VALUES IN THE EXTREME CATEGORY ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. A RED FLAG WARNING IS IN EFFECT FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA UNTIL 9 PM CDT SATURDAY EVENING. WINDY CONDITIONS WILL CONTINUE TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA WITH SOUTHEASTERLY WINDS SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH POSSIBLE...WITH THE HIGHEST GUSTS ACROSS THE WESTERN THIRD OF THE STATE. USE CAUTION IF TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING AND INTO THE OVERNIGHT....ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHEASTERLY WINDS WILL REMAIN STRONG ACROSS WESTERN AND CENTRAL NORTH DAKOTA DURING THE DAY SUNDAY AHEAD OF A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN PORTIONS OF THE STATE. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE SUNDAY AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. A WIND ADVISORY WILL LIKELY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON. USE CAUTION IF TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. A COLD FRONT WILL ENTER WESTERN NORTH DAKOTA SUNDAY AFTERNOON...MOVING INTO THE DEVILS LAKE BASIN BY MIDNIGHT. THUNDERSTORMS WILL INITIATE ACROSS WESTERN NORTH DAKOTA SUNDAY AFTERNOON AND MOVE INTO THE CENTRAL PORTIONS OF THE STATE SUNDAY EVENING AND INTO THE OVERNIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LIGHTNING BEING THE THE PRIMARY THREATS. ALTHOUGH DRY LIGHTNING IS NOT EXPECTED...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS. RAIN SHOWERS OCCASIONALLY MIXED WITH SNOW WILL OCCUR BEHIND THE FRONT WITH NO SNOW ACCUMULATION EXPECTED. ANOTHER STORM SYSTEM WILL AFFECT NORTH DAKOTA ON THURSDAY BRINGING THE CHANCE FOR RAIN TO THE SOUTHERN PORTIONS OF THE STATE WITH A RAIN AND SNOW MIX TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND NIGHT. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:37 AM CDT | Wind Advisory | BIS | Adams, Bottineau, Burke, Burleigh, Dickey, Dunn and 19 more | 17 hr |
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.